Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 25, 2010, 1:37 PM CDT for 10 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 1:37 PM CDT (18:37 UTC)
- Expired
- Apr 25, 2010, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Cowley County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS73 KICT 251837 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 137 PM CDT SUN APR 25 2010 KSZ049>052-067>069-083-092-093-252200- /O.NEW.KICT.WI.Y.0016.100425T1837Z-100425T2200Z/ SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-SEDGWICK-SUMNER- COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 137 PM CDT SUN APR 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING...NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THROUGH MUCH OF THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP T0 45 MPH CAN BE EXPECTED OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUNTEN
1 follow-up statement
424 WWUS73 KICT 252158 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT SUN APR 25 2010 KSZ049>052-067>069-083-092-093-252300- /O.EXP.KICT.WI.Y.0016.000000T0000Z-100425T2200Z/ SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-SEDGWICK-SUMNER- COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 457 PM CDT SUN APR 25 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE WIND SPEEDS ACROSS THE ADVISED AREA WILL REMAIN BREEZY. HOWEVER...THE WINDS ARE NOT EXPECTED TO BE ABOVE 30 MPH FOR ANY SIGNIFICANT TIME THIS EVENING. THEREFORE...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:46 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 25, 12:46 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1246 PM CDT SUN APR 25 2010 .UPDATE... MADE A FEW MINOR TWEAKS TO THE GRIDS THIS AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. SUBSIDENCE IS SLOWLY MOVING INTO THE AREA THIS AFTERNOON AND WITH THE STEEP LAPSE RATE AND MID-LEVEL MOISTURE EXPECT SOME CU TO DEVELOP. OTHERWISE THE FORECAST IS ON TRACK. DUNTEN && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS ARE PREVAILING AT ALL SITES CURRENTLY WITH SUBSIDENCE MOVING FROM WEST TO EAST OUT AHEAD OF THE SHORTWAVE. UNDER THIS SUBSIDENCE EXPECT CU TO DEVELOP THROUGHOUT THE EVENING AND MOVE OFF ON BY NIGHTFALL. WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON AND SLOWLY DIE DOWN BY TONIGHT. TOMORROW A WEAK SHORTWAVE WILL MOVE ACROSS THE AREA WITH A WEAK FRONT ASSOCIATED WITH IT. AT KHUT AND KICT...EXPECT SOME LIGHT PRECIPITATION AND MVFR CONDITIONS. AS THIS FRONT MOVES THROUGH...ALL SITES WILL SEE A SLIGHT WIND SHIFT FROM NE TO N AND BACK TO NE ALSO EXPECT WINDS TO REMAIN BREEZY BUT NOT AS STRONG AS TODAY. DUNTEN && .PREV DISCUSSION... /ISSUED 631 AM CDT SUN APR 25 2010/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CLOUDS THAT WILL FLIRT WITH MVFR/VFR CEILINGS WILL BE PESKY AT THE ONSET AT ALL LOCATIONS. APPEARS THAT LOWEST CLOUDS SHOULD EXIT DURING THE MORNING WITH WINDS ON THE INCREASE. BY AFTERNOON BULK OF LOW CLOUDS SHOULD BE IN SOUTHEAST KS WHERE LOW LEVEL MOISTURE IS GREATEST. AN ISOLATED RAIN SHOWERS IS POSSIBLE THERE DURING PEAK HEATING...BUT ODDS ARE TOO SLIM TO MENTION. IMPULSE DROPPING SOUTHWEST TONIGHT WILL INCREASE CLOUDS/WINDS A BIT..BUT CURRENT THOUGHT IS FOR CEILINGS TO REMAIN VVFR. -HOWERTON PREV DISCUSSION... /ISSUED 315 AM CDT SUN APR 25 2010/ DISCUSSION... MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES TONIGHT THROUGH MONDAY. SYNOPSIS: UPPER LOW HAS NOW PUSHED EAST AND IS SITUATED OVER WESTERN IL. MEANWHILE ANOTHER PIECE OF ENERGY IS NOW DIVING SOUTHEAST ACROSS NORTHWEST MT. AT THE SURFACE LOW PRESSURE IS CENTERED OVER NORTHEAST MO WITH NORTHWEST COLD ADVECTION IN PLACE ACROSS THE CENTRAL PLAINS. TODAY-TONIGHT: GUSTY NORTHWEST SURFACE WINDS WILL BE IN PLACE TODAY AS THE SURFACE LOW SLOWLY KEEPS PUSHING EAST. CLOUDS WILL ENCOMPASS MUCH OF THE FORECAST AREA THIS MORNING BUT WILL QUICKLY BE ON THE DECREASE THROUGH THE AFTERNOON HOURS. EVEN WITH PLENTY OF CLOUDS AND COOL ADVECTION....TEMPS TODAY WILL BE CLOSE TO OR ONLY A FEW DEGREES BELOW SEASONAL AVERAGES. BY 06Z MON THE SHORTWAVE DIVING OUT OF THE NORTHERN ROCKIES WILL BE OVER NW KS/SW NE. AT THIS POINT IT APPEARS THE BETTER PRECIP CHANCES WILL BE WEST OF THE FORECAST AREA TONIGHT AND WILL THEREFORE ONLY MENTION SPRINKLES AFTER MIDNIGHT FOR THE WESTERN FRINGES OF THE FORECAST AREA. MON-TUE: BOTH THE NAM AND GFS AGREE ON SWEEPING THROUGH ANOTHER SHOT OF COLDER AIR BY MON MORNING AS THE UPPER WAVE CONTINUES TO DIVE SOUTHEAST. WHILE THERE IS SOME MINOR MODEL DISCREPANCIES ON THE PLACEMENT AND TIMING OF THE WAVE...THERE IS AGREEMENT THE BETTER PRECIP CHANCES ON MON WILL BE ACROSS NORTHEAST KS. WILL THEREFORE PLAY THIS TREND KEEPING THE HIGHER PRECIP CHANCES ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA. AT THIS POINT AM CONFIDENT THAT IF PRECIP OCCURS ON MON IT WILL BE OF THE LIGHT VARIETY. BY 06Z TUE THIS UPPER FEATURE WILL BE APPROACHING WESTERN KY/WESTERN TN THUS ENDING OUR PRECIP CHANCES. THE BIGGER STORY THROUGH THESE DAYS MAYBE THE UNSEASONABLY COLD TEMPS MON NIGHT...WITH SOME MID 30 READINGS POSSIBLE OVER CENTRAL KS FOR EARLY TUE MORNING. WED-SAT: EVEN THOUGH THE MEDIUM RANGE MODELS CONTINUE TO CHANGE WITH EACH RUN...CONFIDENCE IS STILL HIGH WE'RE TRENDING TOWARDS AN ACTIVE WEATHER PATTERN FOR THE END OF THE WEEK THROUGH THE WEEKEND. OUR NEXT UPPER TROUGH WILL BE LOCATED OVER THE GREAT BASIN BY WED AFTERNOON. THIS WILL RESULT IN STRONG LEE TROUGHING AND VERY GUSTY SOUTHWEST SURFACE WINDS. AT THIS POINT FEEL CONFIDENT THAT EVEN WITHOUT GOOD MIXING...WE WILL REACH WIND ADVISORY CRITERIA WED AFTERNOON JUST BASED ON GRADIENT WINDS ALONE. YESTERDAY AT THIS TIME BOTH THE GFS AND ECMWF WERE TRENDING TOWARD A SLOWER AND DEEPER SOLUTION. NOW THEY HAVE GONE THE OPPOSITE DIRECTION AND ARE FURTHER NORTH AND A BIT MORE PROGRESSIVE WITH THE UPPER TROUGH. BOTH MODELS DO AGREE ON DIVING A STRONG PIECE OF ENERGY INTO THE BASE OF THE TROUGH AND ACROSS THE DESERT SOUTHWEST BY SAT MORNING. GIVEN THE PROLONGED PERIOD OF SW FLOW ALOFT AND THE TIME OF YEAR...FEEL CONFIDENT THAT WE WILL HAVE ONE OR MORE CONVECTIVE EPISODES BETWEEN THE THU-SAT TIME FRAME. THE LOCATION WILL BE DEPENDENT ON THE POSITION OF THE SURFACE FRONT THAT WILL BE LINGERING ACROSS THE AREA THROUGH THE WEEKEND. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 45 62 39 / 0 10 10 10 HUTCHINSON 70 44 61 38 / 0 10 20 10 NEWTON 69 45 61 38 / 10 10 20 10 ELDORADO 67 46 61 39 / 10 10 10 10 WINFIELD-KWLD 69 46 63 39 / 0 10 10 10 RUSSELL 69 41 59 36 / 0 10 10 10 GREAT BEND 70 42 60 36 / 0 10 10 10 SALINA 67 43 60 36 / 10 10 20 10 MCPHERSON 69 44 61 37 / 10 10 20 10 COFFEYVILLE 65 46 62 40 / 10 10 20 10 CHANUTE 65 46 61 40 / 10 10 20 10 IOLA 64 46 61 40 / 10 10 20 10 PARSONS-KPPF 65 46 61 40 / 10 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 25, 5:31 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 531 AM CDT SUN APR 25 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 531 AM CDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL PUSH THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY THIS AFTERNOON FOR CENTRAL KANSAS INTO THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHWEST WINDS ON WEDNESDAY WILL ELEVATED THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY FOR MOST OF THE AREA. A MORE ACTIVE SEVERE WEATHER PATTERN LOOKS TO BE SETTING UP LATE IN THE WORK WEEK THROUGH THE WEEKEND. WHILE ONE OR MORE EPISODES OF SEVERE WEATHER WILL BE POSSIBLE...IT IS DIFFICULT AT THIS TIME TO PINPOINT THE EXACT TIME AND LOCATION. THEREFORE IT IS ADVISED TO CONTINUE TO CHECK LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.